Depakote User Reviews

Depakote - User Reviews

Depakote User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Depakote sorted by most helpful. Patient Discussions FAQs


Comment from: Satanlka, 25-34 on Treatment for 1-2 years (Patient) Published: November 25

This medicine worked for my bipolar disorder, BUT it also made me gain a lot of weight, my hair was falling out and worst of all it gave me LIVER DISEASE! There is far more harm than good from this medicine and I wanted to let everyone know the dangers of this medicine. I know not everyone will have the expierence I did, but why take the risk where there are better medications out there? Now I am sicker than I have ever been in my life and there is no relief from the stomach aches I get due to my liver.

Related Reading: bipolar disorder | LIVER DISEASE

Comment from: Julie, 45-54 on Treatment for 2-5 years (Patient) Published: February 13

I have been taking Depakote for approx 2 years. At first I took Depakote in the morning, which resulted in me not being able to function during the day.I discussed this with my psychiatrist who advised me to take my medication before going to bed.This has worked well, I sleep better and funtion ok during the day - sometimes feeling a little tired.I take Depakote, Fluoxetine and sometimes Propanolol for anxiety.Depakote suits me and my mind is very much calmer with no racing thoughts and I am more able to keep things in perspective.I am now able to get myself to the gym - which helps greatly with my moods.I would recommend Depakote, but,I do appreciate that what I have read in other reviews that it is definitely not for every one.I began to begin feeling the benefits of Depakote a month after starting it.I no longer get crazy mood swings, so for me this drug works well - although I am concerned about its toxicity levels etc.Now that I am feeling more balanced I combine my drugs with eating healthily and getting lots of excercise.This is a massive improvement as I used to suffer from low self esteem and lack of confidence. I hope that if you try Depakote that it works as well for you as it has for me. I now have far more good days than bad.

Comment from: leather, 19-24 Female on Treatment for 6 months - 1 year (Patient) Published: April 15

I cannot believe what a difference it has made. I am at 1500 mgs and my Life has changed for the best. My dr. said I might gain some weight, but I have actually lost 7 pounds, I sleep much better too! No more racing thoughts.

Comment from: mamatee, 45-54 on Treatment for 6 months - 1 year Published: April 01

My 72 year old mother has been treated with different drugs for her bi-polar symptoms for the past 3 years. All of the side effects from previous drugs made it harder to deal with than bi-polar itself. Her doctor then had her start depakote last fall and she did well for a month and half so he doubled it..not sure why. Then she started having the shakes real bad and would be dizzy and stmbled into to things. We were so worried she would break a hip. The doctor pulled her off of it for a couple weeks then started her back to original dose and she's do better. She still tends to feel a little loopy from the meds...but we all agree (her included) that is better than the ups and downs of bi-polar. Treating any depression is so tricky as everyone's body chemistry is different. It takes patience and love and a very good support system for folks suffering. God bless anyone who has a loved one or is dealing with this themselves.

Comment from: mama23ts, 25-34 on Treatment for 6 months - 1 year (Patient) Published: November 07

this drug had severe side effects. I gained 30lbs and had horrible tremors (couldn't write or eat soup). Also still had suicidal thoughts and severe fatigue.

Related Reading: tremors | fatigue

Comment from: rancy@localnet.com, 35-44 on Treatment for 2-5 years (Patient) Published: October 05

I began to have terrible seizures, massive hai loss, 60 pounds weight gain, and eventually Tardive Diskinesia

Comment from: 35-44 on Treatment for less than 1 month (Patient) Published: February 12

I have only been on Depakote for almost 2 weeks but after years or ups and downs and recently months of mean moods, I do feel good. I feel better than I have in years. The only tears I cry though are for the hair loss and weight gain, something I couldn't afford before. My kids and husband are worth it though.

Related Reading: hair loss

Comment from: 45-54 Female on Treatment for 5-10 years (Patient) Published: December 07

I have been on this medication for almost 7 years now. I take 1000mg daily along with and occasional xanex(.05mg) for anxiety. I have not had any side effects to speak of and am happy with the results.


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Epilepsy

Find tips and treatments to control seizures.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations